What Does A Fentanyl Overdose Look Like?
05 May, 2022
Fentanyl overdoses are fatal, especially when one does not get help immediately. If an individual does not have access to contact emergency services, it is essential to reach out online for assistance when a fentanyl overdose occurs. Many individuals have found themselves in fatal situations because of the drug. Because of its potency, fentanyl has become one of the deadliest addictive drugs.
A fentanyl overdose can happen at any moment at any place. Calling 911 immediately when witnessing an overdose is essential. Therefore, please find out how to spot a fentanyl overdose before it leads to another tally in the already astounding number of fatalities.
The Basics of Fentanyl
Fentanyl has existed since the early 1960s and was intended to help treat severe pain. Fentanyl is more potent than morphine or heroin. It is illegally dealt on the streets, and also contaminates illicit drug stashes. While once prescribed to decrease pain, the addictive drug led to fatal overdoses and became an unstoppable force.
Fentanyl is an opioid and is measured in milligrams. A deadly dose of morphine is 200 mg, whereas fentanyl is 1000 times less. Fentanyl is a dangerous substance and will cause overdoses while the addiction remains hidden. Therefore, the potential for an individual experiencing a fentanyl overdose is much higher as it takes far less to cause an overdose.
When an individual is suspected of undergoing a fentanyl overdose, first responders and emergency officers will put themselves in harm's way to help the individual come out of the fatal situation. The situation is hazardous all the way around, as fentanyl use continues to get worse every year.
Signs of Fentanyl Overdose
A fentanyl overdose can come at a much quicker speed than morphine or heroin. A very small dose of the drug can lead to an unforeseen and damaging event. The signs of a fentanyl overdose are very similar to other opioid overdose situations.
The individual may struggle to breathe with blue or gray lips and a stiffening body. Their bodies may start seizing severely, or foam may come out of their mouths. Additionally, a significant sign of a fentanyl overdose is when the individual becomes completely unresponsive or confused before the overdose occurs. When suspecting an overdose, it is vital to contact the emergency responders by dialing 911.
Medical supervision and law enforcement will be on their way to help with the situation. However, becoming familiar with the characteristics of opioid overdoses and fentanyl overdoses can be beneficial. They include slowed breathing, lack of stimulation, and constricted pupils.
When witnessing a sign of overdose, it is not the time to wait to reach the first responders. Those struggling with fentanyl overdose are likely to have fatal outcomes if treatment is not administered. Furthermore, individuals in this scenario are putting themselves in potentially harmful situations if they do not know how to react to the overdose dangers.
A few other overdose signs can include a slowed heart rate, lower blood pressure, or fingertips becoming blue. An apparent loss of consciousness or limpness are telltale signs of a fentanyl overdose and should be acted upon instantaneously.
Spotting a Fentanyl Overdose
In times of need, some individuals may not know what to look for when an overdose from fentanyl occurs. More likely than not, individuals using fentanyl will have striking signs including blue-colored lips. From that point, the overdose signs only get worse as their body seizes up. They may even seem like they have no control over their state of consciousness as well.
Individuals may begin to look as if they are dying, as their bodies will start to look like someone going through rigor mortis. It may be difficult or scary at first when an overdose from fentanyl occurs.
However, knowing what to look for and how to spot one can help to prevent it from getting worse. Reacting immediately and appropriately can be the difference between life and death. Those who struggle with addiction to fentanyl and experience overdoses are not always accurately portrayed by popular stereotypes. Therefore, remaining aware and vigilant can help to realize that overdoses can happen with anyone that struggles with addiction.
After contacting emergency services, it is common to see them administer an anti-overdose drug to those suffering from the overdose. Occasionally, multiple doses of the potentially life-saving medication may be applied, as the antidote spreads throughout the body and counter-reacts the fentanyl. An individual will have been administered a professional dose of anti-opioid medicine. They will be stabilized and moved to a hospital in case of cardiac or underlying medical conditions.
Substance Abuse Is A Risk Factor For Fentanyl Overdose
If you feel you are battling with substance use or you know someone fighting addiction, reaching out to professional treatment programs can give you further insights on how to spot fentanyl overdoses and guide you in the right direction on how to get help. It's so important not to let a fentanyl addiction claim any more lives of those you love.
Get guidance on drug addiction with The Forge today. Our compassionate team is here to listen to you and give you insights on spotting fentanyl overdoses, all while providing you options to find professional qualified treatment. For more information on fentanyl addiction treatment, call us today.